MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HELICAL BLADE COUPLING SCREW; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HELICAL BLADE COUPLING SCREW; MISC ORTHO SURGICAL INSTR
Model Number 357.377
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during hip fracture surgery on (b)(6) 2019, the helical blade inserter and helical blade coupling screw would not couple to helical blade.There was a surgical delay of three (3) minutes.The procedure was successfully completed because the surgeon used another set.Patient status reported as proceeded without incident.This report is for one (1) helical blade coupling screw.This is report 2 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection: the helical blade coupling screw (357.377) was received.Upon visual inspection, the device appeared to be worn out with consistent use and service.There were scratches found on the surface of the cap of the helical blade coupling screw due to repeated hammering.It is observed that there was damage on the alignment indicator and this would not allow coupling of helical blade coupling screw and helical blade inserter.The complaint condition is confirmed and consistent with the reported condition.Functional test: the helical blade coupling screw could not be able to couple with the helical blade inserter due to the post manufacturing damage of the alignment indicator.Dimensional inspection: dimensional inspection of the helical blade coupling screw cannot be performed due to the post manufacturing damage.Dhr review: no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub components, which would contribute to this complaint condition.Conclusion: a device history record (dhr) review, visual inspection, and drawing review were performed as part of this investigation.The complaint condition is confirmed as the helical blade inserter (357.372) was not coupling with the helical blade coupling screw (357.377).There is no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part # 357.377, synthes lot # 6606044, supplier lot # 6606044, release to warehouse date: 05 may 2011, supplier: isimac machine company.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HELICAL BLADE COUPLING SCREW
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8372172
Report Number2939274-2019-56693
Device Sequence Number19130390
Product Code LXH
UDI-Device Identifier10886982196088
UDI-Public(01)10886982196088
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.377
Device Catalogue Number357.377
Device Lot Number6606044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Initial Date Received by Manufacturer 02/03/2019
Supplement Date Received by Manufacturer03/25/2019
04/02/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date03/26/2019
04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1